See attached!

Perfusion

Cardiovascular System and Dysrhythmias

Rapid Reasoning

Virtual Simulation

Mr. Schmidt is a 62-year-old man who had 3 vessel CABG 2 days ago. He was transferred to the cardiac telemetry floor yesterday and is currently progressing per his plan of care for discharge tomorrow. He had his chest tubes removed yesterday and his pain is controlled 3/10 with Norco 325mg/5mg. He was last reported to be in NSR pulse in the 80’s and vitals stable for this patient. Assessment is WNL except for diminished breath sounds bilaterally and 2+ pitting edema to bilateral lower extremities up to the mid-calf area. His weight is up 4.8kg from surgery.

You enter his room to teach him about the medications he will continue at discharge such as a loop diuretic, a statin, and an ace-inhibitor and inform him of the necessity to participate in phase 1 cardiac rehabilitation. He is up in the chair upon entering room when he states his “chest feels jumpy”, he complains of being lightheaded and dizzy and his heart is racing. You notice that he is pale, anxious compared to last seen and slightly diaphoretic.

Past Medical History:

· Anterior wall MI one week ago.

· Coronary Artery Disease resulting in CABG

· HTN

· Hyperlipidemia

Vital Signs this morning: Vital signs taken upon entering room:

· T: 98.8 (oral) T: 98.9 (oral)

· P 85 P: 145 irregular

· R: 20 R: 28

· BP 120/80 BP: 95 / 50

· O2 saturation 98% on RA O2 Sat.: 93% on RA

Your nursing assessment:

Resp: Labored respiratory effort with coarse crackles in bases bilaterally

Card: pale, cool with slight diaphoresis on forehead, irregular and rapid pulse. S1 S2

Neuro: alert and oriented x4, anxious, lightheaded

GI / GU: Active BS x4 quadrants, abdomen soft/non-tender

You promptly notify the physician and provide SBAR on his status change. You include that you placed him on telemetry and began oxygen at 2L NC, and you are requesting a 12-lead EKG and laboratory analysis of his electrolytes. His most recent K+ = 3.1 and Mg+ = 1.3 from earlier this morning.

The physician agrees and orders the following:

· Stat BMP with Magnesium

· Stat 12-lead EKG

· Potassium 40 meq PO now x1 dose

· Magnesium 2g/100ml IVPB to infuse over 2 hours

· Diltiazem 20mg IVP now

· Diltiazem 125mg/ 100ml infuse at 5mg/hr

· May titrate to 15mg/hr to keep HR <120bpm and SBP>90mmHg

15 minutes pass with the following results:

· K+= 4.2

· Magnesium = 1.8

Rapid Reasoning Mr. Schmidt, virtual case study Module 5

1. What VS & assessment data is RELEVANT that must be recognized as clinically significant

to the nurse?  

Relevant: VS/assessment data  

Relationship to primary medical problem-  

 

 

2. What lab/diagnostic results are RELEVANT that must be recognized as clinically significant to the nurse?  

Relevant: diagnostic results-  

Relationship to primary medical problem-  

 

 

3. What is the medical problem that your patient is most likely presenting with?  

4. What is the underlying cause/pathophysiology of this concern?  

5. Based on the data you collected, what is your primary concern right now? 

6. What interventions will you initiate based on this primary concern? (start with A-B-C

priorities)  

7. What body system will you mostly thoroughly assess based on the patient’s chief complain

and primary/priority concern>  

8. What is the worst possible complication to anticipate?  

  

9. What nursing assessments will you need to initiate to identify and respond to quickly if this

complication develops? 

10. What is the relationship between the following physician orders / medication orders and your patients primary medical problem?  

Physician order-  

How it will help resolve primary problems  

 

 

Mr. Schmidt is a 62-year-old man who had 3 vessel CABG 2 days ago. He was transferred to the cardiac telemetry floor yesterday and is currently progressing per his plan of care for discharge tomorrow. He had his chest tubes removed yesterday and his pain is controlled 3/10 with Norco 325mg/5mg. He was last reported to be in NSR pulse in the 80’s and vitals stable for this patient. Assessment is WNL except for diminished breath sounds bilaterally and 2+ pitting edema to bilateral lower extremities up to the mid-calf area. His weight is up 4.8kg from surgery.

You enter his room to teach him about the medications he will continue at discharge such as a loop diuretic, a statin, and an ace-inhibitor and inform him of the necessity to participate in phase 1 cardiac rehabilitation. He is up in the chair upon entering room when he states his “chest feels jumpy”, he complains of being lightheaded and dizzy an